Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

An application of the regularized
Siegel-Weil formula on unitary groups
to a theta lifting problem


Author: Victor Tan
Journal: Proc. Amer. Math. Soc. 127 (1999), 2811-2820
MSC (1991): Primary 11F70; Secondary 11F27, 22E50
DOI: https://doi.org/10.1090/S0002-9939-99-05173-4
Published electronically: April 23, 1999
MathSciNet review: 1641117
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $U(2)$ and $U(2,1)$ be the pair of unitary groups over a global field $F$ and $\pi$ an irreducible cuspidal representation of $U(2)$ which satisfies a certain $L$-function condition. By using a regularized Siegel-Weil formula, we can show that the global theta lifting of $\pi$ in $U(2,1)$ is non-trivial if every local factor $\pi _{\upsilon}$ of $\pi$ has a local theta lifting (Howe lifting) in $U(2,1)(F_{\upsilon})$.


References [Enhancements On Off] (What's this?)

  • [Bor] A. BOREL : Automorphic $L$-functions. Proc. Sym. in Pure Math. AMS XXXIII, part 2 (1979) 27-61. MR 81m:10056
  • [GPS] S. GELBART, I. PIATETSKI-SHAPIRO, S. RALLIS : Explicit constructions of automorphic $L$-functions. LNM 1254 Springer-Verlag, New York (1987). MR 89k:11038
  • [GR] S. GELBART, J. ROGAWSKI : $L$-functions and Fourier-Jacobi coefficients for the unitary group $U(3)$. Inven. Math. 105 (1991) 445-472. MR 93b:11059
  • [GRS1] S. GELBART, J. ROGAWSKI, D. SOUDRY : Periods of Cusp Forms and $L$-packets. C. R. Acad. Sci., Paris 317, Série I (1993), 717-722. MR 94m:11064
  • [GRS2] S. GELBART, J. ROGAWSKI, D. SOUDRY : Endoscopy, theta-liftings, and period integrals for the unitary group in three variables. Annals Math. 145 (1997) 419-476. CMP 97:14
  • [Jac] H. JACQUET : A non-vanishing theorem for zeta-functions of $GL_n$. Invent. Math. 38 (1976) 1-16. MR 55:5583
  • [KR] S. KUDLA, S. RALLIS : A regularized Siegel-Weil formula: the first term identity. Annals Math. 140 (1994) 1-80. MR 95f:11036
  • [KRS] S. KUDLA, S. RALLIS, D. SOUDRY : On the degree 5 L-function for Sp(2). Inventiones Math. 107 (1992) 483-541. MR 93b:11061
  • [Li1] J. S. LI : Theta lifting for unitary representations with nonzero cohomology. Duke Math. J. 61 (1990) 913-937. MR 92f:22024
  • [Li2] J. S. LI : Non-vanishing theorems for the cohomology of certain arithmatic quotients. J. reine angew. Math. 428 (1992) 177-217. MR 93e:11067
  • [MVW] C. MOEGLIN, M.-F. VIGNERAS, J.-L. WALDSPURGER : Correspondence de Howe sur un corps $p$-adique. LNM 1291 Springer-Verlag, New York (1987). MR 91f:11040
  • [Rog] J. ROGAWSKI : Automorphic representations of Unitary groups in three variables. Annals of Mathematics Studies (1990). MR 91k:22037
  • [Tan1] V. TAN : A regularized Siegel-Weil formula on unitary groups. Thesis, UCLA (1996).
  • [Tan2] V. TAN : A regularized Siegel-Weil formula on $U(2,2)$ and $U(3)$. Duke Math. J. 94 (1998) 341-378. CMP 98:16

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 11F70, 11F27, 22E50

Retrieve articles in all journals with MSC (1991): 11F70, 11F27, 22E50


Additional Information

Victor Tan
Affiliation: Department of Mathematics, National University of Singapore, 10 Kent Ridge Crescent, Singapore 119260
Email: mattanv@nus.edu.sg

DOI: https://doi.org/10.1090/S0002-9939-99-05173-4
Received by editor(s): December 2, 1997
Published electronically: April 23, 1999
Communicated by: Dennis A. Hejhal
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society